Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Cymbalta For chronic pain pros and cons

My Dr wants me to try cymbalta along with my Vicodin. Does anyone here use it for pain? What are the pros and cons? I've heard some pretty rough side effects and I don't want any weight gain.


  • SavageSavage United StatesPosts: 5,427
    ......PM doctor did try the cymbalta with me and I also have depression....so it was to be a win win.
    It seemed to benefit both pain relief and helped depression for a time...but then seemed to stop working altogether.

    For me, it was in addition to pain meds at that time.

    I did not gain weight.
    Spine-Health Moderator
    Please read my medical history at: Medical History

  • more muscle tightness. Mainly around the neck. But he had me on 60 mg. twice daily
    So I was taken off it.
  • patrain17ppatrain17 Ottawa area, CanadaPosts: 103
    My doctor suggested me to take Cymbalta to treat my pain, my temper and my frustration.

    I had a really short fuse at that time and had difficulty to control my emotions. I was always mad at something and would really give my wife an attitude. She had enough and talked to my doctor. I admitted to having such a problem and that's when he came up with the idea to put me on Cymbalta.

    I've been on it since. It really helped me with my temper and a bit with the pain. I tried to go off it a few months ago but the side effects were so bad I had to start taking it again. I am now at 30 mg a day and hope to find time this summer (I have 10 weeks off during the summer) to wean off it. I just wanna know if I can still function without the med.

    As for gaining weight, I did gain a bit but I just think it is the result of not being able to do as much activity as I used to before my surgeries. Not sure Cymbalta as anything to do with it.
  • I am an odd ball with anti-depressants when I tried it I woke up standing at my kitchen counter chopping up my meds on a cutting board and pouring Gatorade on them. I was so desperate for relief that I tried it again and my breathing and heart rate were way off.
    So far me never again and I wanted to have the great results others have had, but we all know each of us is so different when it comes to our reactions to meds.
    I hope it works for you and gives you everything you are wanting from it.
    Take care
  • EnglishGirlEEnglishGirl Posts: 1,825
    edited 05/02/2015 - 5:45 PM
    When I first started taking it I remember telling my doc that it didn't seem to do anything for my pain but it did improve my mood. I continued taking it. Doctors didn't want me to stop taking it, saying it was really hard to ween off & it will "Fry my brain" to try!!! I ended-up taking it for a couple of years (I know!!) I finally put my foot down & insisted I didn't want it anymore. My new (at the time) doc gave me a slow titration plan & it was easy-peesey to stop. Soooooo easy! We're all different though.

    No weight gain. When I stopped taking it it felt like someone had turned the lights on & I hadn't realized I was sitting in the dark! Very strange experience for me.

    I think it's worth giving anything (within reason!) a try. You never know. I stick with meds, after any dose adjustments, for a month or so unless I have health threatening side effects. A lot of meds make me sleepy for a couple of weeks at the beginning.
    Osteoarthritis & DDD.
Sign In or Register to comment.